Alert archive / Massachusetts / Winter Weather Advisories in 2005
Winter Weather Advisory 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter weather advisory at Dec 15, 2005, 4:22 PM EST for 7 counties in Massachusetts; Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Dec 16, 2005, 1:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2005, 4:22 PM EST (21:22 UTC)
- In effect from
- Dec 16, 2005, 1:00 AM EST
- Expired
- Dec 16, 2005, 4:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 72 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter weather advisory went out at Dec 15, 3:56 PM EST, 26 minutes earlier.
Area forecast discussion, Dec 15, 3:56 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EST THU DEC 15 2005
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
COMING SOON.
&&
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
NOT MUCH SENSIBLE WEATHER THIS PERIOD BEHIND DEPARTING FRI STORM.
TRAILING S/WV FRI EVENING WILL USHER IN A REINFORCING SURGE OF
SEASONABLY COLD WX INTO THE REGION...WITH A BROAD LOW AMPLITUDE TROF
DOMINATING THE NORTHEAST SAT AND SUN. THIS WILL TRANSLATE TO DRY AND
SEASONABLY COLD WX THROUGH THE WEEKEND.
AS FOR MON THRU THU...MODELS IN OVERALL GD AGREEMENT DAYS 4 AND 5
(MON & TUE)...WITH A STRONG WRN RIDGE AND A PROGRESSIVE POSITIVELY
TILTED DOWNSTREAM TROF OVER THE EAST. ANY SFC DVLPMNT ASSOCIATED
WITH THIS TROF REMAINS WELL OFSHR...AS MID AND UPR TROF REMAIN OPEN
AND PROGRESSIVE. TROF PASSAGE TUE WILL RESULT IN A REINFORCING SURGE
OF COLD AIR. SO EXPECTING DRY WEATHER MON AND TUE WITH BELOW NORMAL
TEMPS...ESP TUE.
BY DAYS 6 & 7 (WED AND THU)...MODELS BEGIN TO DIVERGE ON THE LONG
WAVE PATTERN. THE 00Z GFS/UKMET AND CMC GLOBAL MAINTAIN THE LARGE
AMPLITUDE WESTERN RIDGE...WITH DOWNSTREAM TROF AMPLIFICATION OVER
THE EAST YIELDING CYCLOGENESIS OFF THE EASTERN SEABOARD THU. THE 00Z
ECMWF BREAKS DOWN THE WESTERN RIDGE WHICH RESULTS IN A MUCH FLATTER
EASTERN TROF AND WEAKER SFC DVLPMNT. HPC INFORMS ME THAT THE NCEP
ENS SUPPORT THE FLATTER 00Z ECMWF. IN ADDITION...LATEST 12Z GFS HAS
NOW FLOPPED TOWARD THE 00Z ECMWF. THEREFORE...MY CONFIDENCE IS BELOW
AVG IN A COASTAL STORM THU. ALTH GIVEN THE MAGNITUDE OF THE WESTERN
RIDGE...THINK THE 00Z ECMWF...NCEP ENS AND NOW 12Z GFS ARE TOO QUICK
BREAKING DOWN THIS LARGE AMPLITUDE FEATURE. THUS...LEANING TWD THE
00Z GFS/UKMET AND CMC GLOBAL SOLUTION. HWR...WITH THIS BEING A DAY 7
FCST...WILL MAINTAIN A DRY AND COLD FCST FOR WED AND THU...AND JUST
HAVE TO MONITOR TRENDS OF LATER MDL RUNS.
&&
.AVIATION...
COMING SOON.
&&
.MARINE...
IN THE SHORT TERM...COMING SOON.
FRI NIGHT AND BEYOND...POST FRONTAL WNDS FRI NGT MAY BRIEFLY TOUCH
GALE FORCE...ALTH FOR NOW CAPPED WNDS AT 30 KT. THEREAFTER...PROLONG
PERIOD OF WESTERLY FLOW THAT SHOULD AVERAGE 15-20 KT SAT THRU TUE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FOR CTZ002>004 FROM 1 AM FRIDAY TO 10
AM FRIDAY.
MA...WINTER WEATHER ADVISORY FOR MAZ002>006-008-010-012>014-026
FROM 2 AM FRIDAY TO 2 PM FRIDAY.
...WINTER WEATHER ADVISORY FOR MAZ009-011 FROM 1 AM FRIDAY TO 10
AM FRIDAY.
...WIND ADVISORY FOR MAZ016-019 FROM 6 AM FRIDAY TO 3 PM FRIDAY.
...HIGH WIND WATCH FOR MAZ020>024 FROM 3 AM FRIDAY TO 3 PM FRIDAY.
NH...WINTER STORM WARNING FOR NHZ011-015 FROM 2 AM FRIDAY TO 4 PM
FRIDAY.
...WINTER WEATHER ADVISORY FOR NHZ012 FROM 2 AM FRIDAY TO 2 PM
FRIDAY.
RI...WINTER WEATHER ADVISORY FOR RIZ001 FROM 1 AM FRIDAY TO 10 AM
FRIDAY.
...HIGH WIND WATCH FOR RIZ006>008 FROM 3 AM FRIDAY TO 3 PM FRIDAY.
MARINE...GALE WARNING FOR ANZ230>237 FROM 6 AM FRIDAY TO 2 PM FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ230>237-250-254-255 FROM 1 AM
FRIDAY TO 6 AM FRIDAY.
...GALE WARNING FOR ANZ250-254-255 FROM 6 AM FRIDAY TO 11 PM
FRIDAY.
&&
SHORT TERM...THOMPSON
LONG TERM...NOCERA
AVIATION...THOMPSON
MARINE...THOMPSON/NOCERAHazardous weather outlook, Dec 15, 7:10 AM EST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 710 AM EST THU DEC 15 2005...UPDATED CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-161213- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 710 AM EST THU DEC 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT... ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW HAMPSHIRE...AND ALL OF RHODE OF ISLAND. .DAY ONE...TODAY...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH WEDNESDAY SNOW SLEET AND FREEZING RAIN WILL DEVELOP OVER MUCH OF THE INTERIOR LATE TONIGHT. MIXED PRECIPITATION WILL CAUSE SLIPPERY CONDITIONS FOR THE FRIDAY MORNING COMMUTE FROM BOSTON AND ITS NORTHERN AND WESTERN SUBURBS WEST TO WORCESTER...SPRINGFIELD AND HARTFORD NORTH INTO SOUTHWESTERN NEW HAMPSHIRE. ALL PRECIPITATION SHOULD CHANGE TO RAIN BY MIDDAY SOUTH OF THE MASS PIKE AND ALONG IMMEDIATE COASTAL LOCATIONS. MIXED PRECIPITATION INLAND WILL END BY EARLY EVENING. SNOW ACCUMULATIONS SHOULD RANGE FROM 3 TO 5 INCHES IN SOUTHWESTERN NEW HAMPSHIRE TO 2 TO 4 INCHES NORTH OF THE MASS PIKE... TO GENERALLY AN INCH OR LESS ELSEWHERE. IN ADDITION A GLAZE ACCUMULATION OF ONE QUARTER INCH OR LESS IS POSSIBLE ACROSS FAR NORTHERN CONNECTICUT...CENTRAL AND WESTERN MASSACHUSETTS AS WELL AS SOUTHWESTERN NEW HAMPSHIRE. GALE FORCE WINDS WITH SOUTHEASTERLY WIND GUSTS FROM 40 OR 45 KT MAY OCCUR ON THE COASTAL WATERS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY REPORTS OF PRECIPITATION TYPE CHANGES...SNOWFALL AMOUNTS OF 2 INCHES OR MORE AND GLAZE ACCUMULATIONS BEGINNING LATE TONIGHT AND CONTINUING THROUGH FRIDAY. STRAUSS
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:24 PM EST | High Wind Watch | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 14 hr |
| Dec 15, 3:24 PM EST | Wind Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more | 24 hr |
Nearby
Winter Weather Advisories in Massachusetts, 2005Winter Weather Advisories in Connecticut, 2005Winter Weather Advisories in Rhode Island, 2005Every winter weather advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.